Format

Send to

Choose Destination
Nihon Ronen Igakkai Zasshi. 1998 May;35(5):358-62.

Pirarubicin-induced myocardial damage in elderly patients with non-Hodgkin's lymphoma.

[Article in Japanese]

Author information

1
First Department of Internal Medicine, Toho University School of Medicine.

Abstract

123I-metaiodobenzylguanidine (MIBG) myocardial single photon emission computed tomography (SPECT), 123I-beta-methyliodophenyl pentadecanoic acid (BMIPP) myocardial SPECT, and holter ECG recording were performed in patients with non-Hodgkin's lymphoma who underwent chemotherapy including pirarubicin (THP), in an attempt at early detection of cardiac toxicity from THP. Twenty-six patients with untreated non-Hodgkin's lymphoma who received THP-COPBLM therapy were studied. For THP-COPBLM therapy. THP was administered at a dose of 40 mg/m2 every 21 days and the total dose was 250 mg/m2 on average (40 approximately 400 mg/m2). 1) The washout rate (WR) correlated with the total THP dose, and was considered to be a useful index of cardiac sympathetic nervous dysfunction. 2) The left ventricular ejection fraction (LVEF) correlated negatively with the total dose of THP. 3) The total dose of THP showed a correlated positively with the extent score and severity score determined by BMIPP. 4) The WR correlated with the frequency of premature ventricular contraction. Animal studies have indicated that THP has less cardiac toxicity than doxorubicin, but the present study showed that cardiac toxicity occurred at a total THP dose of about 360 mg/m2 in elderly patients. Accordingly, when THP is used to treat elderly patients, multimodal evaluation of cardiac is necessary to detect cardiotoxicity and to determine the optimal dosage.

PMID:
9735010
DOI:
10.3143/geriatrics.35.358
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center